Alert archive / Nebraska / Flash Flood Warnings in 2007

Flash Flood Warning 27, NWS North Platte, NE

June 11, 2007Chase County, Nebraska

NWS North Platte, NE issued this flash flood warning at Jun 11, 2007, 7:01 PM MDT for Chase County, Nebraska. It was in force for 119 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 11, 2007, 7:01 PM MDT (01:01 UTC)
Expired
Jun 11, 2007, 9:00 PM MDT
In force
119 min
Issued by
NWS North Platte, NE
Area
Whole counties

County Chase County, NE

The radar

The Goodland radar (KGLD), 129 km from the middle of the area, began a volume at 01:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 1.0 hours before the alert went out and 114 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 00:00Z on 2007-06-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2552 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 00:00Z on 2007-06-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 70 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2552 J/kg
Mixed-layer CIN
-75 J/kg
Mixed-layer LCL
1479 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
70 m²/s²
0-3 km storm-relative helicity
149 m²/s²
Significant tornado parameter
0.0
Supercell composite
7.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS53 KLBF 120102
FFWLBF
NEC029-120300-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
701 PM MDT MON JUN 11 2007

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS EXTENDED THE

* FLASH FLOOD WARNING FOR...
  WESTERN CHASE COUNTY IN SOUTHWEST NEBRASKA...
  THIS INCLUDES THE CITY OF IMPERIAL...

* UNTIL 900 PM MDT

* AT 657 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 2 
TO 4 INCHES OF RAINFALL OVER SOUTHWESTERN AND SOUTH CENTRAL CHASE 
COUNTY.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO LAMAR

ADDITIONAL RAINFALL AMOUNTS OF 1 TO 3 INCHES ARE POSSIBLE IN THE WARNED 
AREA.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN NORTH
PLATTE.

LAT...LON 4037 10200 4038 10158 4066 10156 4069 10201

$$

BUTTLER

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this flash flood warning went out at Jun 11, 1:54 PM MDT, 5 hours 7 minutes earlier.

Area forecast discussion, Jun 11, 1:54 PM MDT, 5 hours 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
254 PM CDT MON JUN 11 2007

.SHORT TERM DISCUSSION...
AHEAD OF UPPER LOW CURRENTLY EAST OF BAJA...LEAD SHORTWAVE CURRENTLY
LIFTING NORTHEAST FROM WESTERN COLORADO WILL MOVE ACROSS NWRN
FORECAST AREA TONIGHT. PRECIPITABLE WATER VALUES WILL BE AOA 150
PERCENT OF NORMAL ACROSS WRN FA TONIGHT. DEEP LAYER SHER WILL BE
30-35 KTS AND SEVERE IS CERTAINLY POSSIBLE GIVEN SB CAPES OF
2000-3000 J/KG. ANY TRAINING OR PERSISTENT CELLS WILL PRODUCE HEAVY
RAINFALL. AN MCS IS ANTICIPATED TO MOVE GENERALLY EAST FROM THE
PNHDLE ACROSS WRN SANDHILLS WHERE LIKELY POPS HAVE BEEN PLACED.
HEAVY RAINFALL THREAT HOWEVER WILL BE IN AREAS WHICH ARE THE DRIEST
AND HAVE THE HIGHEST FFG VALUES AND A FLASH FLOOD WATCH IS NOT
ANTICIPATED. WHILE THIS ACTIVITY IS EXPECTED TO DIMINISH
OVERNIGHT...IT WILL NOT END AS APPROACHING UPPER LOW WILL CAUSE SFC
LOW PRESSURE TO DEVELOP ACROSS ERN COLORADO.

PHASING OF NRN STREAM TROUGH ADVANCING FROM PAC NW TO THE NRN HIGH
PLAINS TUESDAY AND SRN STREAM CLOSED LOW ADVANCING TO WRN NEW MEXICO
WILL DRAWN DEEP GULF MOISTURE INTO THE REGION. WITH PRECIPITABLE
WATER VALUES INCREASING TO 1.25 TO 1.75 INCHES...THIS WILL BE
150-200 PERCENT OF NORMAL OR 2 STANDARD DEVIATIONS. THUNDERSTORMS
WILL BE LIKELY TUESDAY AFTERNOON THROUGH TUESDAY NIGHT. A FLASH
FLOOD WATCH MAY BE NEEDED ACROSS MUCH OF THE FORECAST AREA BEFORE
THE SYSTEM MOVES OUT WEDNESDAY AFTN. THIS MAY END UP BEING ANOTHER
HIGH IMPACT FLOOD EVENT AS RECENT HEAVY RAINS PLACE SOUTHWEST
NEBRASKA... PORTIONS OF CUSTER...KEYA PAHA...ROCK...BOYD AND HOLT
COUNTY IN AREAS OF HIGHEST RISK.

UPPER LOW WILL STALL ACROSS NEBR/KANSAS WEDNESDAY NIGHT INTO
THURSDAY...KEEPING CONSIDERABLE CLOUDINESS AND RAIN CHANCES THROUGH
AT LEAST WEDNESDAY NIGHT. HEAVY RAINFALL THREAT SHOULD END HOWEVER
BY 00Z THURSDAY.

.LONG TERM DISCUSSION...
FOR THE PERIOD FRIDAY THROUGH MONDAY...WRN AND NCTRL NEBR WILL BE
BENEATH UPPER RIDGE WITH HIGHS IN THE MID TO UPPER 80S THROUGH AT
LEAST SUNDAY. ANY RAIN CHANCES PRIOR TO SUNDAY ARE QUITE LOW AND
WILL NOT MENTION ATTM. ANOTHER ORGANIZED CHANCE ARRIVES
SUNDAY/SUNDAY NIGHT WITH APPROACHING NRN STREAM UPPER TROUGH AND
COLD FRONT EXPECTED TO ADVANCE ACROSS SUNDAY AFTERNOON AND EVENING.
DRY AND COOLER MONDAY BEHIND FRONT IN THE UPPER 70S/LOWER 80S.
&&

.AVIATION...
CONVECTION DEVELOPING THROUGH THE LATE AFTERNOON INTO TONIGHT WILL
IMPACT ALL TWEB ROUTES ACROSS THE WEST. OVERNIGHT INTO TUESDAY
MORNING STRATUS WILL THEN BECOME MORE WIDESPREAD WITH CEILING
DROPPING TO MVFR OR LESS THROUGH 15Z TUESDAY MORNING.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...NONE.

&&

KAR/TLK
Hazardous weather outlook, Jun 11, 2:38 PM MDT, 4 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE NORTH PLATTE NE
338 PM CDT MON JUN 11 2007

NEZ004>010-022>029-035>038-056>059-069>071-094-120645-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
338 PM CDT MON JUN 11 2007 /238 PM MDT MON JUN 11 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...TONIGHT.

THUNDERSTORMS WILL FORM ACROSS THE EASTERN PANHANDLE AND MOVE EAST
NORTHEAST INTO THE EVENING. THE WEST WILL REMAIN IN A SLIGHT RISK
FOR SEVERE THUNDERSTORM DEVELOPMENT TONIGHT FOR AREAS WEST OF
A LINE FROM NENZEL IN CHERRY COUNTY...MULLEN IN HOOKER
COUNTY...TRYON IN MCPHERSON COUNTY...HERSHEY IN LINCOLN COUNTY AND
HAYES CENTER IN HAYES COUNTY. LARGE HAIL AND STRONG WIND GUSTS
WILL BE THE PRIMARY THREAT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

TUESDAY THUNDERSTORMS PRODUCING VERY HEAVY RAIN ARE LIKELY ACROSS
PARTS OF WESTERN AND NORTH CENTRAL NEBRASKA. A FLASH FLOOD WATCH
MAY BE ISSUED FOR TUESDAY AFTERNOON THROUGH WEDNESDAY MORNING.
RAINFALL TOTALS OF 2 TO 3 INCHES ARE POSSIBLE IN MANY AREAS AND
ISOLATED TOTALS COULD EXCEED 5 INCHES AS THE STRONG SYSTEM MOVES
EAST.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED FOR AREAS WEST OF HIGHWAY
83 TONIGHT.

&&

THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER...
HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT
HTTP://WWW.WEATHER.GOV/NORTHPLATTE

19

In the hours before

Local storm report, Jun 11, 4:44 PM MDT, 2 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
544 PM CDT MON JUN 11 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0510 PM     HAIL             CHAPPELL                41.09N 102.47W
06/11/2007  E0.88 INCH       DEUEL              NE   LAW ENFORCEMENT

&&

JSWEET
Local storm report, Jun 11, 4:47 PM MDT, 2 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
547 PM CDT MON JUN 11 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0545 PM     HAIL             6 WNW LEWELLEN          41.36N 102.25W
06/11/2007  E0.75 INCH       GARDEN             NE   PUBLIC

            GROUND COVERED

&&

JSWEET
Local storm report, Jun 11, 5:31 PM MDT, 1 hour 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
631 PM CDT MON JUN 11 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0625 PM     HAIL             9 SSW CHAMPION          40.34N 101.78W
06/11/2007  E1.00 INCH       CHASE              NE   PUBLIC

&&

JSWEET
Local storm report, Jun 11, 5:56 PM MDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
656 PM CDT MON JUN 11 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0655 PM     HAIL             9 SW CHAMPION           40.37N 101.83W
06/11/2007  E0.88 INCH       CHASE              NE   PUBLIC

&&

MBYRD
Local storm report, Jun 11, 6:47 PM MDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
747 PM CDT MON JUN 11 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0744 PM     HAIL             6 WSW CHAMPION          40.43N 101.82W
06/11/2007  E0.88 INCH       CHASE              NE   PUBLIC

            60 PLUS MPH TSTM WINDS

&&

MBYRD
Local storm report, Jun 11, 6:49 PM MDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE NORTH PLATTE NE
749 PM CDT MON JUN 11 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0744 PM     HAIL             6 WSW CHAMPION          40.43N 101.82W
06/11/2007  E0.88 INCH       CHASE              NE   PUBLIC

            60 PLUS MPH TSTM WINDS AND HEAVY RAIN

&&

MBYRD

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 11, 6:28 PM MDTSevere Thunderstorm WarningLBFChase62 min
Jun 11, 7:11 PM MDTFlash Flood WarningLBFChase, Hayes6 hr
Jun 11, 8:34 PM MDTSevere Thunderstorm WarningLBFPerkins41 min
Jun 11, 9:31 PM MDTFlash Flood WarningLBFPerkins4 hr
Jun 12, 12:00 AM MDTSevere Thunderstorm WarningLBFChase60 min
Jun 12, 12:17 AM MDTTornado WarningLBFChase43 min
Jun 12, 1:10 AM MDTFlash Flood WarningLBFChase6 hr
Jun 12, 1:23 AM MDTFlash Flood WarningLBFPerkins4 hr
Jun 12, 2:39 AM MDTFlash Flood WatchLBFArthur, Blaine, Boyd, Brown, Chase, Cherry and 20 more48 hr
Jun 12, 6:54 AM MDTFlash Flood WarningLBFChase4 hr
Jun 12, 11:19 AM MDTFlash Flood WarningLBFChase, Perkins6 hr
Jun 12, 11:41 AM MDTSevere Thunderstorm WarningLBFCherry34 min
Jun 12, 12:23 PM MDTSevere Thunderstorm WarningLBFKeith40 min
Jun 12, 1:28 PM MDTFlash Flood WarningLBFKeith6 hr
Jun 12, 1:46 PM MDTSevere Thunderstorm WarningLBFLincoln30 min
Jun 12, 2:43 PM MDTFlash Flood WarningLBFHayes6 hr
Jun 12, 3:22 PM MDTFlash Flood WarningLBFLincoln6 hr
Jun 12, 3:29 PM MDTSevere Thunderstorm WarningLBFLincoln61 min

Nearby

Flash Flood Warnings in Nebraska, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.